Hello... I am new to this forum and appreciate any and all advice.
I have hashiomoto and was given large amounts of iodine after oral surgery... since then my hair has been falling out at an alarming rate. I stopped the iodine and according to a recent THYROID PANEL:
T4,Free(Direct) = 0.82
Thyroxine (T4) = 4.9
Triiodothyronine,Free,Serum = 2.2
TSH = 4.160
IRON = 156
I was advised to increase my armour dose up a 1/2 grain along with 400mcg of selenium. This was almost 2 weeks ago and I am still loosing massive amounts of hair every morning on my pillow.
Iodine is contraindicated for anyone with Hashimoto's, because of the possibility of adverse effects.
Hair falling out is a hypo symptom, and looking at your FT3 and FT4, your levels appear to be quite low, but we need to know the reference ranges. Ranges vary lab to lab and have to come from your own report, so need to be posted with results.
Who advised you to take 400 mcg of selenium?
It take 4-6 weeks for a the T4 in the medication to take full effect.
I am back to 1 grain a day... and was wondering if I should up it by a 1/2 grain at the 2 week mark. I have read info that increaing 1/4 to 1/2 grain every 2 weeks for Armour is standard. Please advise.
Your levels are very low in the range, indicating that you are still hypo. I've heard, too, that Armour should be increased every couple of weeks, however, you should only do that on the advice of your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.